Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 147, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 22, 2024, 6:20 PM CDT for Cass County, Texas; Lafayette County, Miller County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2024, 6:20 PM CDT (23:20 UTC)
- Expired
- May 22, 2024, 7:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lafayette County, AR, Miller County, AR, Cass County, TX
The radar
The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2130 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:31 PM CDT, 49 minutes earlier.
Area forecast discussion, May 22, 5:31 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 531 PM CDT Wed May 22 2024 ...New UPDATE, SHORT TERM... .UPDATE... Issued at 527 PM CDT Wed May 22 2024 Headlines for Severe Thunderstorm Watch 290 until 11 pm && .SHORT TERM... (This evening through Thursday Night) Issued at 527 PM CDT Wed May 22 2024 No changes to forecast parameters needed as they were already in place, but we have a pre period issuance to cover the remaining afternoon portion. /24/ && .LONG TERM... (Friday through next Tuesday) Issued at 250 PM CDT Wed May 22 2024 As of this writing, Friday looks to begin with a discernible gap in the precip grids, but this may be wise to take with a grain of salt, as the ArkLaTex feels locked into something of a "rinse and repeat" forecast cycle for at least a few more days while the pseudo- stationary surface boundary draped along our north continues to work with in tandem with upper level flow to steer one round of storms after another into our region. This looks to be the case once again by Friday evening, with storm chances along and north of the I-20 corridor developing and continuing overnight before diminishing Saturday morning, followed by some drying Saturday afternoon and a similar performance overnight into Sunday, this time restrained largely to the I-30 corridor and areas to the north. Details regarding coverage and timing are, of course, subject to change. The weekend will see persistent southerly flow reinforce the warming trend experienced this week, with widespread highs in the low 90s across the region and an increase in highs climbing into the middle 90s, in concert with dewpoints in the low to mid 70s, these will make for uncomfortable to oppressive humidity for portions of the region before a regime change finally takes effect. Said pattern shift looks to manifest during the day Monday, as the upper level troughing associated with the surface boundary finally gets nudged north and east by a building ridge out of the west. This transitional pattern will allow for northwesterly flow to return area lows to the 60s and highs to the 80s through at least the middle of next week, followed by a fairly quick return to the 90s by the end of this extended forecast period. /26/ && .AVIATION... (18Z TAFS) Issued at 100 PM CDT Wed May 22 2024 VFR conditions are expected this afternoon and at least a portion of this evening, with cu cigs expected to persist across much of the region through this time. However, convection will continue to increase through the afternoon across portions of NE TX/SW AR, possibly affecting the TXK terminal by mid-afternoon. This convection should eventually build farther SE across E TX and into N LA by/after 00Z Thursday, affecting the I-20 terminals between 00-03Z. MVFR cigs with gusty winds/reduced vsbys are likely in/near the convection, although these storms should develop a cold pool deep enough to delay the onset of low cloud development through much of the overnight hours generally along/N of I-20. However, low MVFR/IFR cigs will be possible at LFK especially if convection does not affect this terminal late this evening/overnight. Once diurnal heating commences shortly after daybreak, should begin to see IFR/low MVFR cigs develop over the area, which will slowly lift/eventually scatter out by the end of the 18Z TAF period. S winds 8-13kts with occasional higher gusts to 20kts, will become SSE and diminish below 10kts, except gusty in/near convection. Winds should diminish to 5kts or less once the convection diminishes late tonight. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 90 73 93 / 70 20 30 0 MLU 70 90 71 93 / 60 20 20 0 DEQ 66 84 67 87 / 60 50 60 10 TXK 69 87 70 91 / 70 40 50 10 ELD 67 87 68 91 / 80 30 40 10 TYR 70 88 73 92 / 70 20 20 0 GGG 70 88 72 91 / 70 20 30 0 LFK 71 91 73 93 / 40 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....26 AVIATION...15
Hazardous weather outlook, May 22, 3:23 AM CDT, 14 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 323 AM CDT Wed May 22 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 323 AM CDT Wed May 22 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will become widespread late this afternoon, into the evening and overnight hours across much of the Four State Region. Large hail, damaging thunderstorm wind gusts and locally heavy downpours will be the primary threats with an isolated tornado threat as well. The severe weather threat should end from northwest to southeast across the Four State Region overnight tonight. While widespread flooding is not likely through tonight, flooding of low lying and flood prone areas will be possible with heavy downpours through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe weather will be possible once again late Thursday into Thursday Night, late Friday into Friday Night and again late in the day on Saturday across mainly portions of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. Large hail and damaging thunderstorm wind gusts will again be the main threats Thursday, Friday and Saturday. A strong cold front will move through the region on Memorial Day and Monday Night bringing with it another chance of thunderstorms. Before the cold front arrives late on Monday, we will see some of the hottest temperatures of the late Spring Season with afternoon high temperatures both Saturday and Sunday in the lower to middle 90s. Combine this with high afternoon humidity and heat indices could approach 105 degrees across some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely later this afternoon and into the late evening and early overnight periods tonight with the development of severe thunderstorms. 13
In the hours before
Special weather statement, May 22, 4:19 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
419 PM CDT Wed May 22 2024
TXZ124-222145-
Wood TX-
419 PM CDT Wed May 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WOOD COUNTY THROUGH
445 PM CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Emory, or 12 miles south of Sulphur Springs,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winnsboro, Pleasant Grove, Lake Fork Reservoir, and Yantis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 9530 3292 9529 3290 9566 3296 9567
TIME...MOT...LOC 2119Z 267DEG 22KT 3296 9566
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
20Special weather statement, May 22, 4:38 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
438 PM CDT Wed May 22 2024
TXZ097-112-222230-
Cass TX-Bowie TX-
438 PM CDT Wed May 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CASS AND SOUTHEASTERN
BOWIE COUNTIES THROUGH 530 PM CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Naples, or 18 miles south of New Boston, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hooks, Redwater, Maud, Douglassville, Marietta, Domino, and Bryans
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
northeastern Texas.
&&
LAT...LON 3310 9449 3323 9463 3350 9432 3321 9409
TIME...MOT...LOC 2138Z 241DEG 23KT 3321 9449
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
15Local storm report, May 22, 5:39 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
539 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM Hail 3 ENE Winnsboro 32.98N 95.25W
05/22/2024 M1.00 Inch Franklin TX Trained Spotter
Trained spotter reports quarter size hail 1
mile NE of downtown Winnsboro on FM 1448.
&&
RKSpecial weather statement, May 22, 5:47 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
547 PM CDT Wed May 22 2024
TXZ097-112-222330-
Cass TX-Bowie TX-
547 PM CDT Wed May 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CASS AND
SOUTHEASTERN BOWIE COUNTIES THROUGH 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Redwater, or 10 miles northwest of Atlanta, moving
east at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Texarkana, Queen City, Redwater, Maud, Bloomburg, and Domino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Arkansas...and northeastern Texas.
&&
LAT...LON 3342 9405 3314 9404 3315 9430 3332 9434
TIME...MOT...LOC 2247Z 258DEG 14KT 3326 9424
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
15Special weather statement, May 22, 5:56 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
556 PM CDT Wed May 22 2024
LAZ001-TXZ138-151-222330-
Caddo LA-Panola TX-Harrison TX-
556 PM CDT Wed May 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CADDO PARISH...
SOUTHEASTERN HARRISON AND NORTHEASTERN PANOLA COUNTIES THROUGH 630 PM
CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm over
Deberry, or 16 miles northeast of Carthage, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shreveport, Greenwood, Blanchard, Waskom, Deberry, Elysian Fields,
Spring Ridge, Cross Lake, and Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana...and northeastern Texas.
&&
LAT...LON 3223 9417 3239 9427 3261 9385 3237 9370
TIME...MOT...LOC 2256Z 242DEG 21KT 3233 9415
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 22, 6:12 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
612 PM CDT Wed May 22 2024
ARZ070-071-TXZ112-222345-
Lafayette AR-Miller AR-Cass TX-
612 PM CDT Wed May 22 2024
...STRONG THUNDERSTORMS WILL IMPACT MILLER...NORTHWESTERN LAFAYETTE
AND EAST CENTRAL CASS COUNTIES THROUGH 645 PM CDT...
At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Fouke to near Queen City to
Atlanta. Movement was east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Texarkana, Atlanta, Queen City, Fouke, Garland, Ravanna, Genoa,
Brightstar, Mount Pleasant, Bloomburg, Domino, Pleasant Hill, Spirit
Lake, Fort Lynn, and Piney Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Arkansas...and northeastern Texas.
&&
LAT...LON 3315 9375 3304 9400 3307 9428 3313 9416
3329 9408 3330 9406 3327 9404 3336 9404
3341 9402 3345 9359
TIME...MOT...LOC 2311Z 267DEG 17KT 3326 9401 3314 9408 3310 9418
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:09 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 13 hr |
| May 22, 9:23 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 3 days |
| May 22, 2:49 PM CDT | Special Weather Statement | SHV | Bowie | 26 min |
| May 22, 2:53 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 52 min |
| May 22, 2:57 PM CDT | Special Weather Statement | SHV | Red River | 48 min |
| May 22, 4:19 PM CDT | Special Weather Statement | SHV | Wood | 26 min |
| May 22, 4:38 PM CDT | Special Weather Statement | SHV | Bowie | 52 min |
| May 22, 4:51 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 54 min |
| May 22, 5:01 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 59 min |
| May 22, 5:40 PM CDT | Tornado Warning | SHV | Camp, Franklin, Upshur, Wood | 35 min |
| May 22, 5:47 PM CDT | Special Weather Statement | SHV | Cass | 43 min |
| May 22, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Titus and 1 more | 62 min |
| May 22, 6:02 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 43 min |
| May 22, 6:07 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Upshur | 68 min |
| May 22, 6:48 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 57 min |
| May 22, 5:56 PM CDT | Special Weather Statement | SHV | Caddo | 34 min |
| May 22, 6:36 PM CDT | Special Weather Statement | SHV | Bossier | 24 min |
| May 22, 6:38 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 67 min |
| May 22, 6:46 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 44 min |
| May 21, 7:18 PM CDT | Special Weather Statement | SHV | Sevier | 42 min |
| May 22, 1:54 PM CDT | Special Weather Statement | SHV | Hempstead | 51 min |
| May 22, 2:26 PM CDT | Special Weather Statement | SHV | Hempstead | 34 min |
| May 22, 2:44 PM CDT | Special Weather Statement | SHV | Little River | 46 min |
| May 22, 2:57 PM CDT | Special Weather Statement | SHV | Nevada | 33 min |
| May 22, 3:38 PM CDT | Special Weather Statement | SHV | Hempstead | 52 min |
| May 22, 3:47 PM CDT | Special Weather Statement | SHV | Howard | 28 min |
| May 22, 3:58 PM CDT | Special Weather Statement | SHV | Clark | 17 min |
| May 22, 4:21 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 39 min |
| May 22, 4:27 PM CDT | Tornado Warning | SHV | Hempstead, Nevada | 33 min |
| May 22, 6:12 PM CDT | Special Weather Statement | SHV | Miller | 33 min |
| May 22, 6:50 PM CDT | Special Weather Statement | SHV | Lafayette | 25 min |
| May 22, 6:54 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.